MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 KIT, 14FR INTRODUCER, 13CM&25CM, STERILE; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648 KIT, 14FR INTRODUCER, 13CM&25CM, STERILE; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Anemia (1706); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/28/2026
Type of Reportable Event Serious Injury
Event or Problem Description
An impella cp was inserted via the right femoral artery in a 79-year-old male patient with acute myocardial infarction (ami) and cardiogenic shock (cgs).The patient¿s clinical state prior to initiation of support was consistent with scai stage e shock.During support, a peel away sheath was intentionally left in place per the managing physician, who had no concerns due to the patient being a bilateral below knee amputee.A small amount of oozing was noted at the insertion site, and the patient received one unit of packed red blood cells due to low hemoglobin of 7.5.The dressing around the impella remained clean and dry, with no evidence of active bleeding.The patient remained stable and survived to explant.The device was not removed due to the event.There is no evidence of device performance issues, and the pump functioned as expected throughout support.Bleeding is a known risk due to the impella's anticoagulation and purge requirements.Bleeding is listed as a potential adverse event for impella cp and is consistent with known device-related and patient-related factors described in the instructions for use (ifu).
 
Additional Manufacturer Narrative
The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.
 
Event or Problem Description
Updated clinical rationale: an impella cp was inserted via the right femoral artery in a 79-year-old male patient with acute myocardial infarction (ami) and cardiogenic shock (cgs).The patient¿s clinical state prior to initiation of support was consistent with scai stage e shock.During support, a peel away sheath was intentionally left in place per the managing physician, who had no concerns due to the patient being a bilateral below knee amputee.A small amount of oozing was noted at the insertion site, and the patient received one unit of packed red blood cells due to low hemoglobin of 7.5.The dressing around the impella remained clean and dry, with no evidence of active bleeding.The patient remained stable and survived to explant.The field representative responded to resolve the oozing they did a proper angle matching along with using surgi seal around the insertion site of impella sheath.The device was not removed due to the event.Bleeding is a known risk due to the impella's anticoagulation and purge requirements.
 
Additional Manufacturer Narrative
Updated information: b5 narrative updated.
 
Additional Manufacturer Narrative
Corrected information was provided in d3 (manufacturer fax).Upon review, it was identified that it was inadvertently omitted from the initial report.H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation.The cause of the access site adverse event was use related as the introducer was left in and required proper angle matching to resolve the bleeding.The cause of the injury was not determined due to insufficient clinical details.

Brand Name
KIT, 14FR INTRODUCER, 13CM&25CM, STERILE
Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
OSCOR CARIBE LLC
zona franca las americas
autopista las americas km 22
santo domingo
DO  
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24300263
Report Number1220648-2026-02671
Device Sequence Number15993818
Product Code DYB
UDI-Device Identifier00813502013269
UDI-Public(01)00813502013269(11)250527(10)S9652809
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS9652809
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer02/28/2026
03/28/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date03/18/2026
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight81 KG
Patient EthnicityHispanic